Poststeroid panniculitis

Eun Ji Kwon, Patrick O. Emanuel, Canin H. Gribetz, Adarsh V. Mudgil, Robert G. Phelps

Research output: Contribution to journalArticlepeer-review

17 Scopus citations

Abstract

Poststeroid panniculitis (PSP) is a rare complication of systemic corticosteroid therapy. Clinically, erythematous nodules and indurated plaques develop on the cheeks of children within days or weeks following rapid systemic steroid tapering or cessation. The clinical differential diagnosis of childhood cheek erythema is broad. However, PSP can be identified by clinical history and, if necessary, with a biopsy. Histologically, PSP presents as lobular panniculitis with a mixed inflammatory infiltrates without vasculitis. Needle-shaped clefts within adipocytes are characteristic. The histological differential diagnosis of adipocytes containing needle-shaped crystals is limited. We describe a case of poststeroid panniculitis and discuss the clinicopathological features and pertinent differential diagnoses.

Original languageEnglish
Pages (from-to)64-67
Number of pages4
JournalJournal of Cutaneous Pathology
Volume34
Issue numberSUPPL. 1
DOIs
StatePublished - Dec 2007

Fingerprint

Dive into the research topics of 'Poststeroid panniculitis'. Together they form a unique fingerprint.

Cite this